Drug Allergy

The symptoms of drug allergy vary by the specific drug taken. Often, an allergic drug reaction may not occur immediately after taking the medication, sometimes taking days or weeks to appear after the initial dose. In other cases, there would be an anaphylactic reaction within seconds, minutes, or within an hour after the first dose of the drug which may be fatal.

Medication which can cause a drug allergy include penicillin, sulfa, codeine, ibuprofen and other nonsteroidal anti-inflammatory medications, and aspirin.

Some symptoms to look for in a drug allergy are:

Rash, or hives
Fever
Vomiting
Muscle and joint ache
Difficulty breathing, throat and/or chest tightening
Lightheadedness or fainting, loss of consciousness due to drastic drop in blood pressure
Any swelling of the face, tongue, lips, throat, hands or feet

Contact Dr. Ellen Epstein with your concerns and to help identify whether a drug allergy may be causing your symptoms.

 

 

Sitemap | Disclaimer

©2010 Advanced Allergy and Asthma • All Rights Reserved
Designed by JSB Digital Design
Powered by Get In Space Internet Hosting & Development